NOTICE Notice: This is an old thread. The last post was 1025 days ago. If your post is not directly related to this discussion please consider making a new thread.
Results 1 to 6 of 6

Thread: Risperidone Dosage increase

  1. Default Risperidone Dosage increase

    So it's been awhile since I posted last but I just have not been in the right frame of mind for a while.

    Here's my situation. I was put on 0.5 mg of Risperidone 2 months ago to try to reduce my "irritability", to go along with hopefully reducing anxiety. There was no noticeable difference, so after 1 1/2 months, my psychiatrist decided to increase the dosage over 3 weeks from 0.5 to 2 mg in the evening.

    Well I've been at 1.5mg for a week now and am feeling less irritable, and slightly less anxious in situations I have previously been quite anxious. So my question is should I talk to the shrink and maybe hold at the 1.5, or go ahead and up the dosage to 2 mg and see what effect that has. I should note aside form the occasional lightheaded feeling there are no noticeable negative side effects. I'm just wondering what advice anyone may have, as I know many out there have been through the process of getting their dosing correct and it can take some time.

    Thanks in advance.
    C-F
    I can resist everything except temptation

  2.  
    Dear visitor, If you are looking for an online pharmacy please take a look at the following pharmacies in our Top Rated section. Each one has genuine, uncensored feedback from real users.
    Risperidone Dosage increase
  3. #2
    Join Date
    Jul 2012
    Location
    Bean Town
    Posts
    3,365
    Allycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond repute
    Allycat has a reputation beyond reputeAllycat has a reputation beyond reputeAllycat has a reputation beyond repute
    Hi @CAF-FIEND,

    That's great that that the resperidone is working well and you aren't experiencing any side effects. In my experience it's usually best to keep
    this type of med at the lowest possible dose as long as you are doing well. I think it would be perfectly acceptable to speak with your
    psychiatrist and ask if you can hold at this dose for another week or so and re assess. You can always increase if the current dosage
    is not effective. I hope this continues to work well for you but should your anxiety remain only "slightly" improved you may want to consider
    trying the increase. You know your body best. Good luck.
    Helpful HarryIrene, CAF-FIEND, Jazie Rated helpful

  4. #3
    Join Date
    Apr 2013
    Location
    US and Canada
    Posts
    412
    Kfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the rough

    Quote Originally Posted by Allycat View Post
    Hi @CAF-FIEND,

    In my experience it's usually best to keep this type of med at the lowest possible dose as long as you are doing well.
    Excellent advice, Resperidone is one of the worst offenders with regards to extra-pyramidal side effects of the most unpleasant kind such as as restless leg syndrome (a form of partial akathisia) and even full-blown akathisia which is downright horrendous if you don't have tamazepam or some other potent quick-acting benzo at hand. Just like many cops are forced to be zapped just so they know what it feels like, I would suggest that all psychiatrists be forced to experience an akathisia attack (easily induced by Haldol) and then be left to beg for an Ativan during 10 to 15 minutes. This way the'd think twice about exposing patients to this living Hell that can last for a whole day.
    Likes Allycat liked this post

  5. #4
    Join Date
    Apr 2014
    Location
    the dark side
    Posts
    235
    baz has a spectacular aura aboutbaz has a spectacular aura aboutbaz has a spectacular aura aboutbaz has a spectacular aura aboutbaz has a spectacular aura aboutbaz has a spectacular aura aboutbaz has a spectacular aura about

    @CAF-FIEND, @Kfer is bang on the money with this one.had planned to go back to college earlier in the year until my best mate died.went to phsychiatrist told her i couldnt cope,concentrate, care the whole lot. i counted that i can remember 71 different meds ive been put on and didnt cope well with most due to panic disorder,anxiety ,nervousness etc. so she decided resperidone aka respeva here was the on for me. so i started taking it,cant remember the dosage but after a day or two akathisis, nervous and then some. i boxed for some time but chose to bodybuild and powerlift as i found years back it decreased my depression some bit.APRIL 23 I got home from work and it was squat and deadlift day.
    i warmed up and stood under the squat rack for my first set of 140kg.i knocked out my ten reps, and reracked. the gates of hell opened and what followed was torture.my breathing ceased, not from being winded but just could not breathe in or out. i ran outside to fresh air and slowly gasped and gasped.this lasted almost an hour on and off.i thought i was dying simple as that.
    long story short i went back and she gave me kemadrin (a parkinson med) to aid the SIDE EFFECTS.ater a week it was getting worst and i ceased taking it.it took two mnths or more to recover from the trauma that tablet put me through when i should have been grieving the loss of such a good friend.
    in short, be very careful with this badboy.hope you are well and it works out.
    peace
    Likes Kfer liked this post
    the heart has no tears to give,--it drops only blood, bleeding itself away in silence....

  6. #5
    Join Date
    Apr 2013
    Location
    US and Canada
    Posts
    412
    Kfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the roughKfer is a jewel in the rough

    Giving Kemadrin to treat akathisia is like giving morphine to treat an opiate overdose since Kemadrin produces extra-pyramidal activity itself. It appears that psychiatrists are the only physicians not aware of this even though it should be intuitive for anyone with basic biochemistry knowledge, such as the med school students that they once were.

  7. #6
    Join Date
    Jun 2015
    Location
    usa
    Posts
    211
    ilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura aboutilovebobsaget has a spectacular aura about

    Risperidone gave me seizures. I was treated for myoclonic and absence seizures while I was on the drug. Since I was a minor at the time, no one would listen to my theory that the medication was the cause. Funny though, once I was taken off of it, my neurologist suddenly agreed. Now I have to lit it as a medical allergy. I'm sure this won't be the case fire you, but I would be aware that it IS a possibility. And if you find yourself having seizure type symptoms, see about getting an EEG.(That's that confirmed mine, beyond the existed extra pyramidal movements)
    .too.weird.to.live.too.rare.to.die.

  8. Risperidone Dosage increase

Similar Threads

  1. How to ask for an increase in dosage...
    By exitbrooklyn in forum Face-to-face doctor consultations discussion
    Replies: 12
    Last Post: 06-30-2011, 12:31 AM
  2. Replies: 1
    Last Post: 06-10-2008, 01:08 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.